Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 105, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2008, 2:48 PM MDT for El Paso County, Teller County, Colorado. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2008, 2:48 PM MDT (20:48 UTC)
- Expired
- Jul 3, 2008, 3:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties El Paso County, CO, Teller County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:07 PM MDT | HAIL 1.25 | 7 Nnw Woodland Park, CO | |
| Jul 3, 3:07 PM MDT | HAIL 2.5 | 7 Nnw Woodland Park, CO | STARTED AT 301 PM AND ON GOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 032048
SVRPUB
COC041-119-032145-
/O.NEW.KPUB.SV.W.0105.080703T2048Z-080703T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TELLER COUNTY IN CENTRAL COLORADO...
WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES WEST CENTRAL COLORADO SPRINGS...
* UNTIL 345 PM MDT...
* AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 5 MILES NORTH OF DIVIDE...OR ABOUT 22 MILES WEST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 14 MPH.
* LOCATIONS IMPACTED INCLUDE...
DIVIDE.
WOODLAND PARK.
CRYSTOLA.
GREEN MOUNTAIN FALLS.
CHIPITA PARK.
PIKES PEAK.
CASCADE.
MANITOU SPRINGS.
WEST CENTRAL COLORADO SPRINGS.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3905 10501 3895 10481 3869 10502 3900 10532
3913 10515
TIME...MOT...LOC 2048Z 308DEG 12KT 3900 10517
$$2 follow-up statements
000
WWUS55 KPUB 032120
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT THU JUL 3 2008
COC041-119-032145-
/O.CON.KPUB.SV.W.0105.000000T0000Z-080703T2145Z/
TELLER CO-EL PASO CO-
318 PM MDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL EL PASO AND TELLER COUNTIES...
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED NEAR WOODLAND PARK...OR 17 MILES NORTHWEST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK.
LAT...LON 3905 10501 3895 10481 3869 10502 3900 10532
3913 10515
TIME...MOT...LOC 2118Z 272DEG 9KT 3904 10504
$$000
WWUS55 KPUB 032139
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT THU JUL 3 2008
COC041-119-032149-
/O.EXP.KPUB.SV.W.0105.000000T0000Z-080703T2145Z/
TELLER CO-EL PASO CO-
339 PM MDT THU JUL 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EL PASO AND
TELLER COUNTIES EXPIRES AT 345 PM MDT...
LAT...LON 3905 10501 3895 10481 3869 10502 3900 10532
3913 10515
TIME...MOT...LOC 2139Z 272DEG 9KT 3904 10497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:37 PM MDT, 11 minutes earlier.
Area forecast discussion, Jul 3, 2:37 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT THU JUL 3 2008 .SHORT TERM... (TODAY AND TONIGHT) ...THE MAIN CHALLENGE IS THE AMOUNT AND STRENGTH OF CONVECTION ON THE PLAINS...THE PALMER DIVIDE AND THE EASTERN MOUNTAINS... .CURRENTLY... DAYTIME CONVECTION WITH A WEAKENING CAP ALONG THE I 25 CORRIDOR MAKES SCATTERED THUNDERSTORMS LIKELY. EVEN THOUGH THERE IS WEAK SHEAR...THERE IS PLENTY OF CAPE AND DECREASING CINS TO ALLOW FOR THE POSSIBILITY OF SEVERE WEATHER. WITH UPSLOPE SURFACE FLOW AND A WEAK SYNOPTIC SYSTEM...THERE SEEMS TO BE NOT ENOUGH INHIBITION TO STOP THE SUMMERTIME CONVECTION. SINCE THERE IS NO SYNOPTIC FORCING THE CONVECTION WILL BE CONTAINED TO THE PALMER DIVIDE...THE EASTERN SLOPED MOUNTAINS ESPECIALLY THE SOUTH EASTERN RANGES...AND PERHAPS ALONG A BOUNDARY IN THE SOUTHERN EASTERN PLAINS. .TONIGHT AND TOMORROW...THE CONVECTION SHOULD CONTINUE INTO THE EARLY EVENING HOURS. THIS WILL END AROUND 6Z...SO I KEPT POPS UP ACCORDINGLY. THE CONVECTION SHOULD THEN DISSIPATE AND THE EVENING LOOKS TO BE FAIRLY QUIET. THE NAM AND GFS ARE VERY SIMILAR IN THEIR DEW POINTS...AND THE ADJUSTED MET SEEMED TO HAVE A HANDLE ON THE WINDS. NOT LOOKING FOR ANY MAJOR GUSTS AS A RIDGE WILL CONTINUE TO BUILD OVER THE AREA TOMORROW. THE TEMPERATURES WILL INCREASE WITH THE SOUTHERN I 25 CORRIDOR AND THE EASTERN PLAINS BEING IN THE 90S. WITH THE RIDGE ENTRENCHED THE ONLY CHANCE FOR POPS TOMORROW AFTERNOON WILL BE IN THE MOUNTAINS...ALONG THE PALMER DIVIDE AND STRETCHING ACROSS THE SOUTHERN EASTERN PLAINS. .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) WITH RIDGE AXIS OVERHEAD FRIDAY NIGHT...WOULD EXPECT SPARSE DAYTIME CONVECTION TO END QUICKLY IN THE EVENING...WITH MOST AREAS CLEARING BY MIDNIGHT. UPPER RIDGE GETS FLATTENED SLIGHTLY SATURDAY...AS FIRST IN A SERIES OF WEAK SHORT WAVES EJECTS INTO THE PLAINS SATURDAY EVENING. MOISTURE STILL LOOKS RATHER LIMITED DURING THE DAY...BUT WITH INCREASED UPWARD MOTION THERE SHOULD BE ENOUGH RESIDUAL MOISTURE/INSTABILITY FOR SLIGHTLY BETTER COVERAGE OF TSRA IN THE AFTERNOON. COULD SEE CONVECTION LINGER INTO SATURDAY EVENING OVER THE EAST...AS INITIAL WEAK NORTHERLY SURGE ADVECTS SOME HIGHER DEWPOINTS TOWARD THE MOUNTAINS. MOISTURE AND UPSLOPE DEEPEN OVER THE EAST ON SUNDAY...AND WITH FAIRLY STRONG TROUGH MOVING ACROSS THE STATE IN THE AFTERNOON...WOULD EXPECT A CONTINUED UPTURN IN CONVECTION OVER THE EASTERN MOUNTAINS AND PLAINS. NUDGED UP POPS AND LOWERED MAX TEMPS SLIGHTLY SUNDAY AFTERNOON. NICE UPSLOPE AND MOISTURE OVER THE EAST AGAIN MONDAY...BUT AREA MAY BE ON THE BACK SIDE OF THE UPPER WAVE...WITH WEAK SUBSIDENCE LIMITING CONVECTION. SUBTLE DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING POSITION OF UPPER RIDGE LEAD TO SOME UNCERTAINTY IN CONVECTIVE CHANCES FOR THE TUE-THU FORECAST...WITH EUROPEAN SOLUTION SLIGHTLY COOLER/MOISTER THAN THE GFS...AS THE UPPER RIDGE IN THE EURO REMAINS JUST WEST OF THE AREA. GFS LOOKS HOTTER AND DRIER...THOUGH WEAK UPPER TROPOSPHERIC LOW COULD PLAY A ROLE IN ENHANCING/SUPPRESSING CONVECTION AS IT WANDERS AROUND TRAPPED UNDER THE RIDGE. WENT WITH THE GENERIC SUMMERTIME FORECAST OF HOT TEMPS AND SLIGHT CHANCES FOR PRECIP...PRETTY STANDARD FOR EARLY JULY. --ETP && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA WITH VFR TO MVFR CIGS POSSIBLE WITH THUNDERSTORMS ALONG WITH HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...AND LOCALLY HEAVY RAINFALL. THE AREA WITH THE GREATEST LIKELIHOOD FOR STRONG TO SEVERE THUNDERSTORM WILL BE ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...INCLUDING THE KCOS TAF SITE. THUNDERSTORMS WILL DIMINISH AFTER 06Z WITH GRADUALLY CLEARING SKIES. NOT EXPECTED MUCH STRATUS REDEVELOPMENT FOR THE TAF SITES...THOUGH COULD SEE SOME PATCHY MVFR STRATUS REDEVELOP NEAR THE COLORADO KANSAS BORDER. ISOLATED AFTN THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY. LOW LEVEL MOISTURE WILL DECREASE ON FRIDAY THOUGH ENOUGH RESIDUAL MOISTURE WILL LINGER FOR ISOLATED THUNDERSTORMS. ERRATIC GUSTY WINDS WILL BE POSSIBLE NEAR THUNDERSTORMS ALONG WITH LIGHT RAINFALL. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/10
Hazardous weather outlook, Jul 3, 6:34 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 634 AM MDT THU JUL 3 2008 COZ058>089-093>099-041245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 634 AM MDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY MOVE SLOWLY...AND PRODUCE LOCALLY HEAVY RAINFALL. OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR...A FEW STORMS MAY BECOME SEVERE WITH HAIL AROUND 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONLY ISOLATED THUNDERSTORMS ARE EXPECTED ON FRIDAY...MAINLY OVER THE HIGHER TERRAIN. THERE WILL BE A GREATER CHANCE FOR STORMS SATURDAY AND SUNDAY AS A COUPLE OF WEAK DISTURBANCES MOVE THROUGH THE NORTHERN ROCKIES. OVER THE EASTERN PLAINS...A COUPLE OF THESE STORMS COULD BE ON THE STRONG SIDE...WITH THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS IN ADDITION TO THE LIGHTNING THREAT. THE CHANCE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:04 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 116 min |
| Jul 2, 10:05 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Kiowa, Otero | 110 min |
| Jul 3, 12:56 AM MDT | Areal Flood Advisory | PUB | Bent | 3 hr |
| Jul 3, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 30 min |
| Jul 3, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 68 min |
| Jul 3, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 53 min |
| Jul 3, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 56 min |
| Jul 3, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 57 min |
| Jul 3, 4:41 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Jul 3, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.